Alert archive / Illinois / Tornado Warnings in 2020
Tornado Warning 17, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Jul 15, 2020, 4:27 PM CDT for Livingston County, Illinois. It was in force for 63 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2020, 4:27 PM CDT (21:27 UTC)
- Expired
- Jul 15, 2020, 5:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.25 in
County Livingston County, IL
The radar
The Lincoln radar (KILX), 100 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:44 PM CDT | TSTM WND DMG | Fairbury, IL | A FEW LARGE LIMBS DOWN IN TOWN. TIME ESTIMATED PER RADAR. |
| Jul 15, 4:44 PM CDT | HAIL 1 | Fairbury, IL | |
| Jul 15, 5:00 PM CDT | HAIL 1.75 | 3 Sse Saunemin, IL | |
| Jul 15, 5:10 PM CDT | TSTM WND DMG | Chatsworth, IL | WIDESPREAD WIND DAMAGE IN AND AROUND CHATSWORTH. NUMEROUS LARGE TREES DOWN, SHED BLOWN DOWN, SHINGLES BLOWN OFF ROOF, BEAN FIELD DAMAGED. TIME ESTIMATED BY RADAR. |
| Jul 15, 5:10 PM CDT | TSTM WND DMG | Chatsworth, IL | UTILITY POLES AND POWER LINES DOWN IN CHATSWORTH. TIME ESTIMATED BY RADAR. |
| Jul 15, 5:14 PM CDT | HAIL 1 | Chatsworth, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 3:14 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989
WFUS53 KLOT 152127
TORLOT
ILC105-152230-
/O.NEW.KLOT.TO.W.0017.200715T2127Z-200715T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Chicago/Romeoville
427 PM CDT Wed Jul 15 2020
The National Weather Service in Chicago has issued a
* Tornado Warning for...
Southeastern Livingston County in central Illinois...
* Until 530 PM CDT.
* At 427 PM CDT, a confirmed tornado was located near Chenoa, or 7
miles west of Fairbury, moving east at 35 mph.
HAZARD...Damaging tornado and half dollar size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* The tornado will be near...
Fairbury around 440 PM CDT.
Forrest around 450 PM CDT.
Chatsworth around 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4067 8858 4082 8859 4089 8824 4067 8824
TIME...MOT...LOC 2127Z 258DEG 29KT 4075 8866
TORNADO...OBSERVED
HAIL...1.25IN
$$
Kluber4 follow-up statements
105
WWUS53 KLOT 152143
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
443 PM CDT Wed Jul 15 2020
ILC105-152230-
/O.CON.KLOT.TO.W.0017.000000T0000Z-200715T2230Z/
Livingston IL-
443 PM CDT Wed Jul 15 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHEASTERN LIVINGSTON COUNTY...
At 441 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Fairbury, moving east at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation. Strong rotation also observed by
fire department officials near Fairbury.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Forrest around 450 PM CDT.
Chatsworth around 505 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4080 8859 4089 8824 4067 8824 4070 8858
TIME...MOT...LOC 2141Z 258DEG 29KT 4075 8852
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
Kluber448
WWUS53 KLOT 152156
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
456 PM CDT Wed Jul 15 2020
ILC105-152230-
/O.CON.KLOT.TO.W.0017.000000T0000Z-200715T2230Z/
Livingston IL-
456 PM CDT Wed Jul 15 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHEASTERN LIVINGSTON COUNTY...
At 456 PM CDT, a severe thunderstorm capable of producing a tornado
was located between Forrest and Fairbury, moving east at 25 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Chatsworth around 510 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4067 8824 4071 8848 4083 8849 4089 8824
TIME...MOT...LOC 2156Z 260DEG 23KT 4075 8843
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
Kluber383
WWUS53 KLOT 152214
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
514 PM CDT Wed Jul 15 2020
ILC105-152230-
/O.CON.KLOT.TO.W.0017.000000T0000Z-200715T2230Z/
Livingston IL-
514 PM CDT Wed Jul 15 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR EAST
CENTRAL LIVINGSTON COUNTY...
At 513 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Chatsworth, moving east at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Livingston County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4071 8824 4073 8833 4082 8833 4085 8824
TIME...MOT...LOC 2213Z 258DEG 29KT 4078 8825
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Kluber783
WWUS53 KLOT 152227
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
527 PM CDT Wed Jul 15 2020
ILC105-152236-
/O.EXP.KLOT.TO.W.0017.000000T0000Z-200715T2230Z/
Livingston IL-
527 PM CDT Wed Jul 15 2020
...THE TORNADO WARNING FOR EAST CENTRAL LIVINGSTON COUNTY WILL EXPIRE
AT 530 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 900 PM CDT for central and
east central Illinois.
LAT...LON 4071 8824 4073 8833 4082 8833 4085 8824
TIME...MOT...LOC 2226Z 258DEG 29KT 4080 8811
$$
KluberWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jul 15, 3:48 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 15, 3:48 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 348 PM CDT Wed Jul 15 2020 .MESOSCALE DISCUSSION... 348 PM CDT Watching an impressively wound-up convectively-enhanced Mesoscale Convective Vortex lifting northeastward out of Central Illinois this afternoon. This feature seems to have been born out of convection last night across the Texas and Oklahoma Panhandles. Typically the more well-developed MCV's carry with them a flow enhancement, and that certainly seems to be the case here. Lincoln's special 17z sounding sampled 50-60 kts of flow in the 550-400 mb layer, and this is supporting effectively deep layer shear values of about 50 kts into our southern counties. While overall instability values aren't high (likely due to somewhat pronounced mid-level warming noted on the aforementioned sounding), recent objective SPC mesoanalysis depicts a corridor of 150 to nearly 200 J/kg of 0-3 km MLCAPE, more than sufficient in concert with the elevated shear values to locally augment low and mid- level updraft accelerations. It is thus not a surprise to see an established supercell northwest of Bloomington. The concern locally here is that even in the face of limited instability from a typical sense (read: MLCAPE), a hodograph run using KILX's radar and the rather deviant storm motion on the right-motion vector and breezy southeast winds yields 0-3 km SRH values nearing 400-450 m2/s2. As a result, we did recently coordinate a small/targeted tornado watch for our far southwestern counties to highlight this localized threat developing over the next few hours. Corridor of localized damaging wind gusts and some hail threat will also exist in this region, although the limit on the hail potential should be capped a bit by the muted mid-level lapse rates. The severe threat will likely have a harder time building too much farther northwest than I-55 given the expansive and persistent cloud cover today holding temperatures down, but peeks of sunshine south and east of there may help locally boost the severe potential through this afternoon and into the evening. Finally, we are still monitoring at least a localized flash flood threat into the evening as rather slow storm motions and at least some potential for a bit of training will be possible within a richly-moist atmosphere. Already seeing some 2-3" rainfall amounts out of the storms upstream. Greatest signal for this potential is across roughly the southeastern half of the CWA. Carlaw && .SHORT TERM... 223 PM CDT Through Thursday night... Forecast evolution has generally matched what was outlined in the 1237 PM AFD update below. Stratiform rain from the lead wave has greatly diminished while convection continues to increase across west-central Illinois and the main arm of the main MCV is rotating across the Mississippi River. As evident through the impressive looking supercell near Peoria at 2pm CT, the tornado threat remains in the southwest and south-central CWA generally south and west of an area from far southern La Salle, arcing through northern Livingston into southern Iroquois counties. Beyond this evening, isolated to scattered showers may linger on the backside of the departing system across the east half of the CWA, and especially northwest Indiana, as late as mid-morning Thursday. Northeast winds gusting to 25 mph overnight will veer north by daybreak, leading to moderate to possibly high swim risk conditions for the Illinois and potentially Indiana shorelines Thursday morning. From 1237 PM Update: Quiet conditions continue across the CWA this afternoon under passing upper-level clouds as a mid-level ridge axis begins to exit to the east. Convection initiating on a cold front across northwest Iowa into northwest Wisconsin should continue to expand southwestward into early evening as capping weakens. Meanwhile, a compact mid-level wave originating over Colorado this afternoon will eject east across Kansas tonight. Southern portions of the convection along the cold front will likely drift southward into a more favorable environment with better instability and the nose of a LLJ ahead of the approaching wave. Meanwhile, the northern activity should lift northeast within stronger southwest flow. A weak mid-level trough axis ahead of the cold front from northeast Iowa into central Missouri will show only a slight drift east tonight, but may provide limited support for isolated to scattered elevated convection that may sneak into the far western CWA/north-central IL through late-morning. Otherwise, guidance continues to signal minimal convective contamination for most of the CWA, especially east of I39, during the morning. Focus then turns to severe thunderstorm and flash flood potential during the late afternoon and evening hours on Wednesday. The compact mid-level wave is progged to shift across northern Illinois during the early to mid-evening hours under the right entrance of an elongated upper jet extending into Ontario. While the extent of low- level moisture return remains unclear, (minimally) an axis of higher surface dewpoints should advect northward ahead of the approaching wave into roughly the southern 2/3 of the CWA. The combination of conditional MLCAPE values surpassing 1000 J/kg combined with deep- layer shear in excess of 30-35 knots across at least the south half of the CWA supports a severe weather threat during the late afternoon through mid-evening. While the abundance of forcing may result in fairly high coverage of convection, forecast soundings and some CAM guidance supports discrete or embedded supercell structures south of the Kankakee and Illinois river valleys roughly in the 4 to 8pm window. Severe weather potential, including damaging winds, marginally severe hail, and a brief tornado, is highest in this location of the CWA, with decreasing risk with northward extent. In addition to the severe weather potential, strong and compact forcing in a rather moist environment characterizes by PWATs at or in excess of 2" combined with freezing levels around 14kft support high rainfall rates up to 2" per hour under convective updraft and up to 1" per hour outside of thunderstorms. While the entire system should be progressive enough to limit residence time of heavy rain, the expected high rainfall rates will lead to an increased flash flood risk, especially if any training occurs. Convection should clear most of the IL portion of the CWA by around midnight. Scattered showers may linger on the backside of the system overnight Wednesday night through daybreak Thursday. Associated stronger northeast winds with gusts to 20 mph veering north Wednesday night over Lake Michigan may produce moderate swim risk conditions for the Indiana shore by Thursday morning. Kluber && .LONG TERM... 325 PM CDT Friday through Wednesday... The main concern is the potential for dangerous heat indices (likely in heat advisory range) on Saturday and possibly Sunday. Additional concern is for periodic convective chances, which add some uncertainty to heat magnitude for part of the weekend, primarily Sunday. Periodic thunderstorm chances then continue into next work week, but the heat will likely ease. We start to get into better moisture return for increased humidity on Friday. With modest height rises, warm mid-level temps (h7 rising to +10 to +12 C) and a pocket of very dry air above 700 mb, looking at a dry day for most locations. 850 mb temps around +20C and 925 mb temps in +low-mid 20s C should yield highs in the upper 80s to lower 90s, except for minor southeasterly lake cooling for the Illinois north shore. Peak heat indices should round out in the lower to mid 90s (isolated upper 90s where evapotranspiration could locally increase dew points slightly). Attention then turns to the more impactful heat over the weekend, with continued higher confidence in Saturday not being affected by ongoing or antecedent convective effects. Suspect that much of the Friday night-Saturday evening period will be dry, with h7 temps staying around +10 to +12C and modest height rises of mid level heights of 590-592 DM that should be enough for a cap to preclude all but highly isolated convection. Signal is strong for dew points of 70+F area wide on Saturday and Sunday, with only minor mixing out possible over the metro areas. In fact, with likelihood of some evapotranspiration contribution to dew points over farm areas, could see locally upper 70s dew points. Addition of a couple degrees Celsius at both 850 mb and 925 mb on Saturday should yield widespread lower to mid 90s (91 to 96 range) maximum temperatures. Upside potential of upper 90s over the Chicago heat island still appears possible given the upper echelon low level thermal progs and likelihood of plenty of sun. However, it's appearing that higher heat capacity of the oppressively moist boundary layer should largely preclude anything more than highly localized 97F readings. As things stand now, reasonably high chance we'll need a Heat Advisory area wide (maximum heat indices of near or over 105F), with some spots approaching 110F peak heat indices where dew points maximize. Saturday evening will remain oppressive well into the evening, with forecast lows well into the 70s (upper 70s over Chicago). Sunday could conceivably be convection free as well, with similar ceiling for high temps and heat indices. However, there is increased uncertainty as alluded to earlier, so current thinking is that highs in the low 90s will be most common on Sunday. Potential exists for a convectively modified short-wave to take a farther south path across the Upper MS Valley near or north of WI state line late Saturday night into early Sunday, with a consistent signal for this on recent runs of the ECMWF. If an at least loosely organized MCS can form, then wouldn't be surprised at lingering outflow effects into Sunday if not festering thunderstorms despite similarly warm h7 temps. Also, it appears there will be a weak cold (cool) front boundary approaching from the north/northwest Sunday PM. Outflow effects could bring at least temporary onshore winds, and aside from that possibility, a signal for a northerly wind shift near the lake behind the front by Sunday evening. With the above being said regarding convective trends late Saturday night through Sunday, low-mid chance PoPs overnight Saturday night and lower end PoPs Sunday from NBM appear reasonable. In addition, regarding possible late Saturday night- early Sunday thunderstorms, large MUCAPE reservoir, steep mid- level lapse rates and modest mid-level wind response to short- wave could yield enough deep layer shear for a strong to severe wind risk (especially if a forward propagating MCS forms) despite being at a typical unfavorable diurnal timing. Another time period to watch for strong to severe t-storm and flash flooding risk from a potential MCS is Sunday night into Monday morning. However, it's possible that sagging cold front and any after effects of Sunday's convective/outflow footprint could bring better chances farther south. With surface frontal boundary nearby on Monday through Wednesday, and local area positioned on northern periphery of strong mid-level ridging with elevated mid- level flow (and deep layer shear) at times, ring of fire like pattern supports continued shower and thunderstorm chances over the region. There will undoubtedly be plenty of dry time in that stretch, and it's possible better convective chances at least on Monday get shunted farther south than depicted in official forecast. We should keep the fairly high humidity, but slightly cooler low level thermal progs and lower mid-level heights, along with convective and cloud cover footprint at times, will bring a swift end to the oppressive/dangerous heat of the weekend. High temps will primarily be in the 80s inland, with onshore flow bringing minor lake cooling. Castro && .AVIATION... For the 18Z TAFs... The concerns include: * SHRA and embedded TSRA at times overspreading area this afternoon, peaking early evening and CIG/VSBY impacts * Wind shift to northeast expected by 23 to 01z, with 15-20 kt gusts overnight into Thursday morning, possibly briefly 20-25 kt gusts tonight at ORD/MDW * Low CIGs (high IFR to low MVFR) lingering overnight into Thursday morning, possibly occasional MVFR VSBY, mainly RFD A strong upper disturbance will bring a period of higher impact conditions this afternoon through this evening. TS coverage over the terminals is rather uncertain, however with periodic 25-30kft cloud tops expected, maintained VCTS and TEMPO TSRA, with timing refinement likely needed in later updates. Primary impact will be low VSBY in moderate to occasional heavy rainfall rates. Depending on exact trajectory of most robust TSRA south of terminals into this evening, there could be a narrow area of very heavy rainfall rates featuring 1.5SM or less VSBY. Current thinking is that GYY would have best chance of getting into this, followed by MDW and then ORD and DPA, though it could be close. CIGs will deteriorate during the prevailing RA/SHRA this evening, and likely further diminish after rain ends. Saw enough of a signal in guidance for temporary higher end IFR CIGs at the Chicago area terminals, with a bit lower confidence at RFD. RFD and possibly DPA could also have occasional MVFR VSBY overnight/early Thursday. A weak surface low will track south of the area tonight and off to the east on Thursday. In response, current south-southwest winds will shift to northeast by this evening (with uncertainty on exact timing at ORD and MDW) and then become more north-northeast overnight into Thursday morning. Directions could be close to due north Thursday morning and then shift back to northeast with lake influence at ORD and MDW during the afternoon. Gusts are expected to become frequent near the lake late this evening and continue into Thursday morning, then ease Thursday afternoon. Prevailing gusts look to be near/around 20 kt, highest at GYY. There could be a brief period of gusts up to 25 kt in the early overnight tonight. Castro && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Jul 15, 12:58 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1258 PM CDT Wed Jul 15 2020
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-161800-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
1258 PM CDT Wed Jul 15 2020 /158 PM EDT Wed Jul 15 2020/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited Tornado risk.
Limited hail risk...up to quarter size.
Limited damaging wind risk...up to 65 mph.
Limited Flooding Risk.
DISCUSSION...
Scattered thunderstorms expected to develop across the area
this afternoon, and some of these storms could be strong to
severe with damaging wind and large hail the primary threats,
though a low tornado threat will exist as well. In addition,
thunderstorms will likely produce very heavy rainfall, which
could lead to localized flooding. While strong to severe
thunderstorms and localized flooding are possible area wide,
a greater severe and flooding threat appears to be primarily
south of Interstate 80 this afternoon into this evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Friday...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
Saturday...
Limited Thunderstorm Risk.
Significant Excessive Heat Risk.
Sunday...
Limited Thunderstorm Risk.
Elevated Excessive Heat Risk.
Monday and Tuesday...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
DISCUSSION:
Dangerous heat with peak heat indices of near or over 105 degrees
is becoming increasingly likely on Saturday and possibly on Sunday.
In addition, there will be periodic chances for thunderstorms,
especially next week. The thunderstorm threat could include a strong
to severe thunderstorm and flooding risk Saturday night into early
next week.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this afternoon into early this evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the east-northeast at 30 to 35 mph.
LMZ740>745-161800-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1258 PM CDT Wed Jul 15 2020
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited hail risk...up to quarter size.
Limited thunderstorm wind gust risk...up to 50 knots.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Friday through Tuesday...
Limited Thunderstorm Risk.
Kluber
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:18 AM CDT | Special Weather Statement | LOT | Winnebago | 42 min |
| Jul 15, 3:28 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 62 min |
| Jul 15, 4:10 PM CDT | Tornado Warning | LOT | Livingston | 35 min |
| Jul 15, 4:42 PM CDT | Areal Flood Advisory | LOT | Livingston | 3 hr |
| Jul 15, 5:11 PM CDT | Tornado Warning | LOT | Ford, Iroquois | 45 min |
| Jul 15, 5:24 PM CDT | Areal Flood Advisory | LOT | Ford, Iroquois | 3 hr |
Nearby
Tornado Warnings in Illinois, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.